Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 236, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 8, 2000, 6:41 PM EDT for Bradford County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2000, 6:41 PM EDT (22:41 UTC)
- Expired
- Aug 8, 2000, 7:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Bradford County, FL
The radar
The Jacksonville radar (KJAX), 74 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 082242 SVRJAX FLC007-082345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 641 PM EDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADFORD COUNTY IN NORTHERN FLORIDA * UNTIL 745 PM EDT * AT 641 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LAWTEY...OR ABOUT 10 MILES EAST OF RAIFORD...MOVING SOUTHWEST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 745 PM EDT... LAWTEY AND STARKE... HAMPTON AND NEW RIVER... BROOKER... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:30 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 8, 2:30 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT TUE AUG 8 2000 LATEST ANALYSIS PLACES THE RIDGE AXIS NEAR THE STATE LINE. LIGHT WEST WINDS OVER GEORGIA ARE CREATING CONVERGENCE WITH THE SEA BREEZE AND CLOUD STREETS HAVE DEVELOPED OVER OUR NORTHERN CWA. UPDATED THE ZONES TO ADD ISOLATED TS FOR CAMDEN/GLYNN COUNTIES SINCE A SHOWER POPPED UP JUST NORTH OF SSI. TONIGHT/WEDNESDAY...THE HIGH IS PROGGED TO MOVE WEST ALONG THE NORTHERN GULF COAST AND TAKE THE DRY AIR MASS WITH IT. THE RIDGE TO THE EAST WILL RETREAT AND AN INVERTED TROUGH OVER THE SOUTHWESTERN ATLANTIC MOVES OVER SOUTH FL. MODEL SOUNDINGS INDICATE A RETURN TO PW'S OF 2 INCHES. THE FWC LOOKS REASONABLE ON POPS AND TEMPS THEREFORE WILL TWEAK THESE A LITTLE. EXTENDED...MRF BRINGS A LOW NORTH OF THE BAHAMAS THEN SHOOTS IT NORTHEAST ALONG THE ATLANTIC COAST THROUGH THE WEEKEND. A TROUGH WILL SPREAD ACROSS GA AND THE RIDGE AXIS WILL BE OVER SOUTH FL. EXPECT NORMAL PATTERN OF SUMMERTIME PRECIP TO DOMINATE. MARINE...NO HIGHLIGHTS. EAST TO SOUTH FLOW THROUGH WEDNESDAY. PRELIM AMG 73/93/72/95 1323 SSI 75/89/75/90 1323 JAX 73/93/73/94 -323 GNV 71/9k1/71/92 -314 28 .JAX.. .FL...NONE. .GA...NONE. TRABERT/ZAPPE
In the hours before
Local storm report, Aug 8, 4:45 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
445 PM EDT TUE AUG 8 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM BELLPOINT GA WIND DAMAGE
08/08/00 GLYNN EMERGENCY MANAGEMENT
REPORTED TREES DOWN. ONE
AUTOMOBILE DAMAGED.The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:13 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 62 min |
| Aug 8, 5:02 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.